Last Friday I finally found what I have been looking for since late January. I am not suffering anxiety problems, I am a victim of Avelox, a quinolone drug.
One evening in late January, my body started twitching. It was so pronounced that I went to my gynecologist the next morning to see if it was a possible toxic shock case. He did a pap smear, and blood tests for hormones and autoimmune disease. All showed nothing. The next day I was such a wreck I went to my GP's office and was told that it was probably associated with the stress I was under costuming a Cinderella play. I should wait until that was over and the twitch would probably subside. She gave me some Xanax so I could get to sleep and told me to continue using St. John's Wort for the anxiety.
April came and went. Took a vacation to Portugal for a month. Twitch at its worst would spasm my entire right arch and jerk my big toe downward. I could sit and watch this.
I also had some pain in my forearms at the onset in January.
In June I made an appt with an internal medicine dr. She said I should take Celexa. I told her I felt I was not suffering anxiety except the anxiety caused by the twitching. She said take 100 mg of Calcium and keep track of what happens. This helped a bit but I still was twitching about every 2 to 5 minutes. These twitches were most prevalent in my legs in the beginning.
It almost felt as if they were crawling as I lay in bed. The twitches also have been all over my torso but never went to my head until August. They feel as if the muscle has been tense and they are shaking to get to the relaxed state. Sometimes they twitch once and other times up to 6 or 7 times. They are in large muscles deep under the skin.
Felt this internal med dr. was not who I really needed to see and went to a neurologist. He did the office exam for ALS and MS type disease. I show no muscle atrophy or weakness. He said it was highly unlikely I had any disease but he could do an EEG or a blood test for muscle protein if I wanted. So far I have not chosen to do this.
About a month ago my left lower eye lid started to twitch. If I don't blink too hard it doesn't. I'm living with it.
Oh yeah, in the end of April, my massage therapist found something funny on the back of my left knee. As she massaged it, it popped. I suffered pain from about 4 in. above and below my knee (in the back only) for about 3 or 4 months. I am thinking this was probably related also.
I have proposed that this was a continuation of a reaction I had to Avelox last October 3-7. On the 3 dose I experienced taste perversion. On the 5th dose I had a big anxiety reaction - had to cancel my camping trip and go home to bed with Valerian. Did not seem to have any other reaction after that until January.
I watched "Erin Brockovich" with my husband last night. Made me feel like we all need to get a hold of her and ask her to take on the quinolones. If nothing else than to get the dangers of these drugs known to the doctors who prescribe them.
I would appreciate hearing from others with reactions to Avelox. My Dr. told me it was a new drug last October when he gave it to me.
Last Updated 8/13/04